Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 137, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 13, 2017, 5:22 PM CDT for Beaver County, Oklahoma; Lipscomb County, Ochiltree County, Roberts County, Texas. It was in force for 68 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2017, 5:22 PM CDT (22:22 UTC)
- Expired
- Jun 13, 2017, 6:30 PM CDT
- In force
- 68 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Beaver County, OK, Lipscomb County, TX, Ochiltree County, TX, Roberts County, TX
The radar
The Amarillo radar (KAMA), 161 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 5:30 PM CDT | HAIL 1.5 | 10 E Perryton, TX | PING PONG BALL SIZED HAIL REPORTED 10 MILES EAST OF PERRYTON. |
| Jun 13, 5:45 PM CDT | HAIL 1.75 | Booker, TX | |
| Jun 13, 5:50 PM CDT | HAIL 1.75 | 4 Nne Booker, OK | |
| Jun 13, 5:54 PM CDT | HAIL 2 | 6 Sse Elmwood, OK | |
| Jun 13, 6:06 PM CDT | HAIL 1.75 | 11 Ene Elmwood, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 3:38 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2131 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
906
WUUS54 KAMA 132222
SVRAMA
OKC007-TXC295-357-393-132330-
/O.NEW.KAMA.SV.W.0137.170613T2222Z-170613T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
522 PM CDT TUE JUN 13 2017
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Southeastern Beaver County in the Panhandle of Oklahoma...
Lipscomb County in the Panhandle of Texas...
Northeastern Roberts County in the Panhandle of Texas...
Eastern Ochiltree County in the Panhandle of Texas...
* Until 630 PM CDT
* At 521 PM CDT, a severe thunderstorm was located near Wolf Creek
Park, or 16 miles southeast of Perryton, moving northeast at 40
mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles.
* Locations impacted include...
Lipscomb, Booker, Follett, Darrouzett, Wolf Creek Park and Elmwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3606 10033 3606 10054 3604 10054 3602 10069
3615 10084 3679 10042 3654 10000 3636 10000
TIME...MOT...LOC 2221Z 222DEG 34KT 3617 10068
HAIL...1.50IN
WIND...60MPH
$$
Ward4 follow-up statements
266
WWUS54 KAMA 132225
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
525 PM CDT TUE JUN 13 2017
TXC393-132234-
/O.CAN.KAMA.SV.W.0137.000000T0000Z-170613T2330Z/
Roberts TX-
525 PM CDT TUE JUN 13 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROBERTS COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
the Panhandle of Oklahoma...and the Panhandle of Texas.
LAT...LON 3606 10033 3606 10067 3622 10079 3679 10042
3654 10000 3636 10000
TIME...MOT...LOC 2224Z 222DEG 42KT 3621 10064
$$
OKC007-TXC295-357-132330-
/O.CON.KAMA.SV.W.0137.000000T0000Z-170613T2330Z/
Beaver OK-Lipscomb TX-Ochiltree TX-
525 PM CDT TUE JUN 13 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHEASTERN BEAVER...LIPSCOMB AND EASTERN OCHILTREE COUNTIES...
At 524 PM CDT, a severe thunderstorm was located over Wolf Creek
Park, or 15 miles southeast of Perryton, moving northeast at 50 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles.
Locations impacted include...
Lipscomb, Booker, Follett, Darrouzett, Wolf Creek Park and Elmwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3606 10033 3606 10067 3622 10079 3679 10042
3654 10000 3636 10000
TIME...MOT...LOC 2224Z 222DEG 42KT 3621 10064
HAIL...1.50IN
WIND...60MPH
$$
Ward114
WWUS54 KAMA 132247
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
547 PM CDT TUE JUN 13 2017
OKC007-TXC295-357-132330-
/O.CON.KAMA.SV.W.0137.000000T0000Z-170613T2330Z/
Beaver OK-Lipscomb TX-Ochiltree TX-
547 PM CDT TUE JUN 13 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHEASTERN BEAVER...NORTHERN LIPSCOMB AND NORTHEASTERN
OCHILTREE COUNTIES...
At 547 PM CDT, a severe thunderstorm was located near Booker, or 19
miles east of Perryton, moving northeast at 50 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...Expect some tree damage. Damage is likely to mobile homes,
roofs, and outbuildings. People and animals outdoors will
be injured. Expect hail damage to roofs, siding, windows,
and vehicles.
Locations impacted include...
Booker, Follett, Darrouzett and Elmwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3620 10044 3640 10067 3679 10042 3654 10000
3636 10000
TIME...MOT...LOC 2247Z 210DEG 41KT 3647 10047
HAIL...1.50IN
WIND...70MPH
$$
Ward325
WWUS54 KAMA 132314
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
614 PM CDT TUE JUN 13 2017
TXC295-357-132324-
/O.CAN.KAMA.SV.W.0137.000000T0000Z-170613T2330Z/
Lipscomb TX-Ochiltree TX-
614 PM CDT TUE JUN 13 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LIPSCOMB AND
NORTHEASTERN OCHILTREE COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
the Panhandle of Oklahoma.
LAT...LON 3655 10026 3667 10049 3669 10048 3679 10042
3662 10013
TIME...MOT...LOC 2314Z 210DEG 53KT 3682 10022
$$
OKC007-132330-
/O.CON.KAMA.SV.W.0137.000000T0000Z-170613T2330Z/
Beaver OK-
614 PM CDT TUE JUN 13 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHEASTERN BEAVER COUNTY...
At 614 PM CDT, a severe thunderstorm was located near Knowles, or 16
miles east of Beaver, moving northeast at 60 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...Expect some tree damage. Damage is likely to mobile homes,
roofs, and outbuildings. People and animals outdoors will
be injured. Expect hail damage to roofs, siding, windows,
and vehicles.
This severe thunderstorm will remain over mainly rural areas of
southeastern Beaver County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3655 10026 3667 10049 3669 10048 3679 10042
3662 10013
TIME...MOT...LOC 2314Z 210DEG 53KT 3682 10022
HAIL...1.50IN
WIND...70MPH
$$
Ward021
WWUS54 KAMA 132322
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
622 PM CDT TUE JUN 13 2017
OKC007-132331-
/O.EXP.KAMA.SV.W.0137.000000T0000Z-170613T2330Z/
Beaver OK-
622 PM CDT TUE JUN 13 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BEAVER COUNTY
WILL EXPIRE AT 630 PM CDT...
The storm which prompted the warning has moved out of the area and
into northeastern Beaver County. Therefore the warning will be
allowed to expire.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
the Panhandle of Oklahoma.
Remember, a Severe Thunderstorm Warning still remains in effect for
northeastern Beaver County!
LAT...LON 3655 10026 3667 10049 3669 10048 3679 10042
3662 10013
TIME...MOT...LOC 2321Z 222DEG 34KT 3686 10018
$$
WardWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:41 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jun 13, 3:41 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 341 PM CDT Tue Jun 13 2017 .DISCUSSION... Focus will be on the severe weather threat later this afternoon, mainly eastern parts of the Texas Panhandle. Main threats this afternoon and early evening include hail around 2 inches in diameter and 60 mph wind gusts or greater. During the time period (mainly 4pm to 9pm) of convection, confidence is pretty strong LCL heights will be too high to warrant a decent risk for tornadoes; however, there is a very small chance for a tornado. Did not mention this in the Hazardous Weather Outlook because confidence was too low for tornadoes. Beyond that, there will be several more chances for thunderstorms, but its too early to determine severe weather chances with high confidence. That being said, at this time it does look like our next chance for severe weather appears to be Thursday. Temperatures do look to be above normal for this time of year through the extended, with the only day close to normal high temps being Sunday and Monday. As an example, normal high temps for this time of year at Amarillo range in the mid to upper 80s. Amarillo is forecast beginning tomorrow to be near 100 degrees to slightly above 100 degrees through at least Saturday. Looking into more detail for today/early evening across eastern parts of the Texas Panhandle: Bulk shear values will range between 40 and 55 knots with most unstable CAPE values around 2000 to 3500 J/kg. Flow aloft combined with dryline orientation would suggest discrete cells initially. Given the parameters in place, strong rotating cells are possible. Nearly all of the Convective Available Models (CAMs) are suggesting cells will go linear later in the evening. However, Its hard to believe this output given all the supercell components coming into place. The CAMs might be going linear too early. I think discrete cells will stick around a little longer and probably through at least 01Z. By this time storms should be on their way into Oklahoma and then becoming more linear in nature. Models are forecasting high values of DCAPE, and this would suggest strong outflow boundary and more interaction with other nearby storms. This is one element I think the CAMs might be catching onto to go more linear as cells fire on boundaries and fill in the gaps between initial cells. As mentioned earlier, tornado threat looks small. The combination of near storm outflow boundary interaction, 0-1km helicity values below 100 (m^2/s^2), and high LCL heights all suggest tornado threat looks limited at this time. Given the chance for strong updrafts, the threat for large to giant hail will be high this afternoon and early evening. Two inch diameter hail does not seem out of the question for eastern parts of the Texas Panhandle. Since we will have rotating updrafts and high values of DCAPE, I also think strong wind speeds of at least 60 mph will be possible. Guerrero && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 62 98 65 96 67 / 20 0 5 20 10 Beaver OK 62 97 65 100 68 / 20 0 10 10 10 Boise City OK 55 91 55 94 61 / 10 0 0 0 10 Borger TX 66 99 68 101 70 / 20 0 5 20 10 Boys Ranch TX 59 101 62 101 66 / 10 0 0 10 10 Canyon TX 61 100 65 97 66 / 10 0 5 20 10 Clarendon TX 65 99 67 97 68 / 60 10 10 20 20 Dalhart TX 56 98 57 99 61 / 10 0 0 5 10 Guymon OK 59 95 62 99 65 / 10 0 0 5 10 Hereford TX 59 101 65 99 65 / 10 0 0 10 10 Lipscomb TX 66 97 67 99 70 / 40 0 20 20 20 Pampa TX 64 96 67 98 68 / 40 0 10 20 20 Shamrock TX 69 99 69 99 71 / 60 10 20 20 20 Wellington TX 70 99 71 99 71 / 60 10 20 20 20 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. &&
Hazardous weather outlook, Jun 13, 12:45 PM CDT, 4 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 1245 PM CDT Tue Jun 13 2017 OKZ001>003-TXZ001>020-140545- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 1245 PM CDT Tue Jun 13 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Thunderstorms are expected this afternoon and early evening across eastern parts of the Panhandles. Severe weather is also expected to develop, mainly across eastern parts of the Texas Panhandle, or basically along and east of a line from Amarillo to Perryton. Main threats include the possibility of hail around 2 inches in diameter and wind gusts of 60 mph or greater. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Additional thunderstorms are possible Wednesday evening through Thursday night, and again Sunday night and Monday. While strong storms are possible with just about any activity this time of year, widespread severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed starting around 3 pm. Main threat area will be eastern parts of the Texas Panhandle. Guerrero
In the hours before
Special weather statement, Jun 13, 4:26 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Amarillo TX
426 PM CDT TUE JUN 13 2017
TXZ018-019-132200-
Donley TX-Armstrong TX-
426 PM CDT TUE JUN 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ARMSTRONG AND WEST
CENTRAL DONLEY COUNTIES UNTIL 500 PM CDT...
At 425 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Wayside, or 19 miles south of Claude, moving northeast
at 40 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Goodnight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
A severe thunderstorm watch remains in effect until 1100 PM CDT for
the Panhandle of Texas.
LAT...LON 3484 10149 3510 10133 3493 10088 3475 10111
3475 10139
TIME...MOT...LOC 2125Z 222DEG 35KT 3483 10138
WardLocal storm report, Jun 13, 4:34 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
434 PM CDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM HAIL 5 W PAMPA 35.55N 101.05W
06/13/2017 M1.00 INCH GRAY TX BROADCAST MEDIA
QUARTER SIZE HAIL REPORTED ON STATE HIGHWAY 152 WEST OF
PAMPA.
&&
EVENT NUMBER AMA1700661
14Local storm report, Jun 13, 4:39 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
439 PM CDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 5 W PAMPA 35.55N 101.05W
06/13/2017 M0.88 INCH GRAY TX STORM CHASER
PEA TO MARBLE SIZE HAIL WITH NICKEL MIXED IN AT 152 AND
PRICE IN PAMPA
&&
EVENT NUMBER AMA1700662
TLHLocal storm report, Jun 13, 5:13 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
513 PM CDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL GROOM 35.20N 101.11W
06/13/2017 M1.00 INCH CARSON TX NWS EMPLOYEE
&&
EVENT NUMBER AMA1700663
TLHThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 6:05 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 35 min |
| Jun 13, 6:41 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 55 min |
| Jun 13, 4:13 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hutchinson, Roberts | 62 min |
| Jun 13, 4:26 PM CDT | Special Weather Statement | AMA | Armstrong | 34 min |
| Jun 13, 4:54 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Roberts | 66 min |
| Jun 13, 4:56 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray | 64 min |
| Jun 13, 5:29 PM CDT | Severe Thunderstorm Warning | AMA | Donley, Gray | 61 min |
| Jun 13, 5:52 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb | 68 min |
| Jun 13, 6:11 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Wheeler | 79 min |
| Jun 13, 6:12 PM CDT | Special Weather Statement | AMA | Roberts | 33 min |
| Jun 13, 6:18 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb, Ochiltree, Roberts | 42 min |
| Jun 13, 6:59 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb, Roberts | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.